Since August I have had fullness in my ears and a constant ringging in both ears. I thought it might be due to seasonal allergies so I began taking Claritin. I haven't noticed any change. I can live wiht the symptoms (they are somewhat mild) but I'm concerned that the tinnitus is a sign of hearing loss. Do you think I need to see a doctor about this.... or am I worrying too much.
Tinnitus is rarely a sign of hearing loss. Tinnitus "ringing" is actually the rush of blood through the veins in the ear that you are now hearing. It can be caused by a number of things; too much or too high dosages of NSAIDS, high blood pressure, and anxiety to name a few. See an ENT and have the inner checked, and get a good hearing test in a sound booth to check out your hearing, too. Unfortuneately once Tinnitus occurs, it is often "there" for life because once you notice that it reduced or isn't there you will "look" for it and "call it back". good luck
On a side note... I have had tinnitus since I was a child. I had numerous horrible ear infections. I don't know if that was a cause. The tinnitus only bothers me when I am trying to sleep. Because of the silence... the noise seems to get quite loud. It can drive me crazy, hearing loud noises inside my head. It sounds like locker doors slamming shut. I have to take xanax to go to sleep, or else the I would never get sleep bc of the tinnitus. Of course, this is not a long term solution... but like the previous poster said... it's something you usually just end up having to live with.
Since it's bilateral w/ ear-fullness off/on?, it's most likely
inflammation of the eustachian tubes & drainage. May be allergy
if you know you have. If ear-fullness is constant, you should
go to ENT soon. The windows of middle ear can stiffen over time
& make popping pressure much harder to release. Ear ringing can
be from pressure or meds. As you know, anti-histamines don't
(one type fits all), work. Gd-luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.